Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 121, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2016, 8:57 PM CDT for Logan County, McPherson County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 17, 2016, 9:30 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 48 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:15 PM CDT | TSTM WND GST 60 | 10 Wnw Stapleton, NE | DOUBLE STACKED METAL LAWN CHAIRS BLOWN ACROSS DECK. ESTIMATED 60 MPH WINDS. ESTIMATED TIME OF 915 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3112 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
519
WUUS53 KLBF 180157
SVRLBF
NEC113-117-180230-
/O.NEW.KLBF.SV.W.0121.160618T0157Z-160618T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
WESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 930 PM CDT
* AT 857 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STAPLETON...
MOVING NORTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STAPLETON AND RINGGOLD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4145 10046 4140 10068 4161 10097 4172 10066
TIME...MOT...LOC 0157Z 146DEG 21KT 4146 10062
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR2 follow-up statements
742
WWUS53 KLBF 180207
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CDT FRI JUN 17 2016
NEC113-117-180230-
/O.CON.KLBF.SV.W.0121.000000T0000Z-160618T0230Z/
MCPHERSON NE-LOGAN NE-
907 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EAST CENTRAL MCPHERSON AND WESTERN LOGAN COUNTIES...
AT 907 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RINGGOLD...OR
8 MILES WEST OF STAPLETON...MOVING NORTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STAPLETON AND RINGGOLD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 210 AND 228.
HIGHWAY 97 NEAR MILE MARKER 35.
HIGHWAY 83 BETWEEN MILE MARKERS 110 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4145 10046 4140 10068 4161 10097 4172 10066
TIME...MOT...LOC 0207Z 146DEG 21KT 4151 10067
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR879
WWUS53 KLBF 180221
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT FRI JUN 17 2016
NEC113-117-180230-
/O.EXP.KLBF.SV.W.0121.000000T0000Z-160618T0230Z/
MCPHERSON NE-LOGAN NE-
921 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCPHERSON AND
WESTERN LOGAN COUNTIES WILL EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4145 10046 4140 10068 4161 10097 4172 10066
TIME...MOT...LOC 0219Z 146DEG 21KT 4151 10067
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:45 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 17, 3:45 PM CDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 345 PM CDT FRI JUN 17 2016 .SHORT TERM...(This evening through Saturday) Issued at 344 PM CDT Fri Jun 17 2016 A few showers are starting to initiate already across southern Custer county. With a weak boundary across northern Lincoln county and into northern Custer county, will expect showers to continue to develop to the north and west throughout the remainder of the afternoon and evening along this boundary. Major concern with these storms will be the potential for gusty winds and heavy rainfall. Small hail is also possible, but very warm surface temperatures will keep hail from becoming too large. Will keep thunderstorm chances going throughout most of the overnight hours before they diminish towards the early morning hours. Overnight lows drop into the mid 60s. Continued hot temperatures will be the main story for Saturday. A building upper-level ridge across the central US will allow warm temperatures to surge into the mid-plains region. Surface high temperatures top off in the mid-90s across the entire CWA with heat indexes approaching 100. Will hold off at this time on issuing a heat advisory for Saturday but will continue to monitor temperatures for Saturday over the next couple forecast cycles. .LONG TERM...(Saturday night through Friday) Issued at 344 PM CDT Fri Jun 17 2016 A strong area of upper level high pressure will flatten out across the Northern and Central Plains on Sunday as a cold front drops southeast from the Dakotas into northwest Nebraska. Highs will contrast from the upper 80s in northern Sheridan county to the mid and upper 90s across the southeast half of the fa. As northern stream energy moves across the Northern Plains, there may be enough lift along the front for a few late afternoon storms in the north central counties. have left out mention attm, until evening when models in better agreement on development. there will be a marginal risk that a few storm could become strong or near severe from west central into north central Nebraska. Pops were limited to 20 to 30 percent with the higher chances in the northeast. As the front sags south, there will a a slight chances for storms Monday and monday night across the southeast zones. High monday will cool down to near 80 north central to the upper 80s far southwest. The upper ridge will intensify from the Desert Southwest into the Central and Northern Rockies Tuesday and Wednesday, then eastward into the Plains Thursday and Friday. This will bring a gradual warmup from the mid and upper 80s Tuesday to the lower to mid 90s Thursday and Friday. Dry conditions Tuesday through Wednesday night with thunderstorms chances spotty at a slight chance Thursday and Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 111 PM CDT Fri Jun 17 2016 The main aviation concern for this afternoon and evening will be the potential for thunderstorm development. At this time, still expecting showers and thunderstorms to develop around 6pm at both KVTN and KLBF. Timing of the thunderstorms is still a little uncertain and is hard to pinpoint an exact time that they will impact each airport. Best guess is between 6pm and 11pm. This will likely have to be refined as the evening progresses. VFR conditions return for the remainder of the TAF period after thunderstorms move off and dissipate. && .HYDROLOGY... Issued at 344 PM CDT Fri Jun 17 2016 Little change upstream of Lake McConaughy with Lewellen still in minor flooding. Releases diminished slightly yesterday from Lake McConaughy will cause a slight lowering down stream. The NP river at Sutherland has fallen a tenth of a foot, On Saturday, the stage at North Platte is expected to fall from 6.8 feet to 6.7 feet, and to 6.6 feet Sunday afternoon. Even with a slight decline, this will still keep the river at moderate flood stage. Elsewhere on the Platte River system, elevated flows, however no additional flooding at this time. Will have to monitor locally heavy rainfall with evening storms as a slight bump up would be possible pending heavy rain in the basin. && .LBF Watches/Warnings/Advisories... Heat Advisory until 9 PM CDT this evening for NEZ007-010-028-029. && SHORT TERM...Kulik LONG TERM...Roberg AVIATION...Kulik HYDROLOGY...Kulik
Hazardous weather outlook, Jun 17, 3:48 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT FRI JUN 17 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-182100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 348 PM CDT FRI JUN 17 2016 /248 PM MDT FRI JUN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON THROUGH THE OVERNIGHT. A FEW OF THESE STORMS COULD HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...GUSTY WINDS AND HEAVY RAIN. ABOVE NORMAL HIGH TEMPERATURES AND HUMID CONDITIONS WILL REMAIN ACROSS THE AREA THROUGH THIS EVENING. A HEAT ADVISORY HAS BEEN ISSUED FOR BOYD, HOLT, WHEELER, AND GARFIELD COUNTIES AS HEAT INDEX VALUES REMAIN IN THE 100 TO 105 RANGE THROUGH EARLY EVENING. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE AND THE PLATTE RIVER NEAR BRADY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES RETURN TO NORTHERN NEBRASKA SUNDAY EVENING INTO MONDAY AS A FRONT TRACKS ACROSS THE REGION. HAIL AND GUSTY WINDS WILL BE THE MAIN CONCERN WITH THESE STORMS. THE ABOVE NORMAL HIGH TEMPERATURES AND HIGHER HUMIDITY WILL REMAIN ACROSS THE AREA AS WELL...SO HEAT INDEX VALUES IN THE MID AND UPPER 90S WILL BE COMMON THIS WEEKEND. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE AND THE PLATTE RIVER NEAR BRADY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Special weather statement, Jun 17, 6:52 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 652 PM CDT FRI JUN 17 2016 NEZ059-070-071-180030- FRONTIER NE-LINCOLN NE-HAYES NE- 652 PM CDT FRI JUN 17 2016 ...SPECIAL WEATHER STATEMENT... AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF CURTIS...MOVING NORTH AT 15 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WELLFLEET AND MAYWOOD. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 38 AND 61. LAT...LON 4053 10057 4049 10081 4079 10095 4085 10060 TIME...MOT...LOC 2352Z 168DEG 12KT 4059 10072 POWER
Local storm report, Jun 17, 6:55 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 S HAMLET 40.37N 101.24W
06/17/2016 E1.00 INCH HAYES NE PUBLIC
&&
MARTINSpecial weather statement, Jun 17, 7:14 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM MDT FRI JUN 17 2016
NEZ058-180100-
PERKINS NE-
614 PM MDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERKINS COUNTY UNTIL 700
PM MDT...
AT 614 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRANT...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRANT...MADRID AND WILD HORSE SPRING.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 60 AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4082 10195 4097 10175 4098 10140 4098 10135
4070 10177 4070 10180
TIME...MOT...LOC 0014Z 228DEG 8KT 4082 10180
TAYLORSpecial weather statement, Jun 17, 8:36 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT FRI JUN 17 2016
NEZ025-026-180215-
THOMAS NE-BLAINE NE-
836 PM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE AND
SOUTHEASTERN THOMAS COUNTIES UNTIL 915 PM CDT...
AT 835 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DUNNING...OR 20 MILES SOUTHWEST OF BREWSTER...MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DUNNING AND HALSEY.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 225 AND 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4175 10030 4181 10034 4203 10029 4194 10001
4175 9989
TIME...MOT...LOC 0135Z 185DEG 16KT 4178 10021
TAYLORLocal storm report, Jun 17, 8:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 7 W CALLAWAY 41.29N 100.05W
06/17/2016 E1.00 INCH CUSTER NE PUBLIC
&&
MARTINSpecial weather statement, Jun 17, 8:47 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 847 PM CDT FRI JUN 17 2016 NEZ038-180230- CUSTER NE- 847 PM CDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 930 PM CDT... AT 847 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BROKEN BOW...MOVING NORTHWEST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROKEN BOW...MERNA...ANSELMO... VICTORIA SPRINGS STATE RECREATION AREA...LILLIAN AND GATES. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 BETWEEN MILE MARKERS 257 AND 283. HIGHWAY 92 BETWEEN MILE MARKERS 263 AND 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4128 9954 4125 9969 4159 10010 4168 9963 TIME...MOT...LOC 0147Z 146DEG 21KT 4139 9968 TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:14 PM CDT | Special Weather Statement | LBF | Perkins | 46 min |
| Jun 17, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 24 min |
| Jun 17, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 27 min |
| Jun 17, 8:36 PM CDT | Special Weather Statement | LBF | Blaine | 39 min |
| Jun 17, 8:47 PM CDT | Special Weather Statement | LBF | Custer | 43 min |
| Jun 17, 9:59 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 31 min |
| Jun 17, 10:13 PM CDT | Special Weather Statement | LBF | Keya Paha | 47 min |
| Jun 17, 10:20 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 40 min |
| Jun 17, 10:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 28 min |
| Jun 17, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 44 min |
| Jun 18, 12:29 AM CDT | Flash Flood Warning | LBF | Holt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.